Officers in the Rainy River District and the Fort Frances community are warning the public about potentially tainted drugs in the region.

The OPP says since Wednesday, officers have responded to numerous overdoses in the Town of Fort Frances. While all of the individuals have recovered, the OPP is reminding the public about the risks of taking non-prescribed medication and illicit drugs.

The signs and symptoms of an overdose include:

- difficulty walking, talking, staying awake,
- blue lips or nails,
- very small pupils,
- cold and clammy skin,
- dizziness and confusion,
- extreme drowsiness,
- choking, gurgling or snoring sounds,
- slow, weak or no breathing,
- inability to wake up, even when shaken or shouted at.

If you witness an overdose call 911 immediately, administer Naloxone if you are trained to do so and stay with the person until help arrives.

Naloxone is available at your local Northwestern Health Unit office. Some pharmacies in northwestern Ontario also carry free Naloxone kits, which can reverse the effects of opioid drugs. Naloxone can either be injected or given as a nasal spray.

You are eligible for a free kit if you are:

- a current opioid user or a past user who is at risk of using again,
- a family member, friend or another that’s able to help someone at risk of an opioid overdose,
- a client of a needle syringe program or hepatitis C program,
- newly released from a correctional facility.

Anyone having information about the trafficking of drugs should immediately contact the Ontario Provincial Police at 1-888-310-1122. Should you wish to remain anonymous, you may call Crime Stoppers at 1-800-222-8477 (TIPS), where you may be eligible to receive a cash reward of up to $2,000.

In Canada, if you sell drugs to someone and they die from an overdose, you can face charges of manslaughter or criminal negligence causing death.